Alert archive / Louisiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 41, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 4, 2007, 12:55 PM CDT for Saint John the Baptist Parish, Louisiana. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2007, 12:55 PM CDT (17:55 UTC)
- Expired
- May 4, 2007, 1:45 PM CDT
- In force
- 50 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 1:15 PM CDT | HAIL 0.25 | 3 Nnw Reserve, LA | 10 MINUTES OF HAIL REPORTED AT THE ST JOHN THE BAPTIST AIRPORT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 5.9 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 93 J/kg
- Mixed-layer CIN
- -157 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KLIX 041755
SVRLIX
LAC095-041845-
/O.NEW.KLIX.SV.W.0041.070504T1755Z-070504T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1255 PM CDT FRI MAY 4 2007
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ST. JOHN THE BAPTIST PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...RESERVE...LAPLACE...
* UNTIL 145 PM CDT
* AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF RESERVE...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RESERVE BY 110 PM CDT...
LAPLACE BY 130 PM CDT...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3012 9064 3023 9063 3022 9057 3019 9060
3017 9057 3017 9049 3022 9044 3022 9039
3017 9044 3009 9042 3004 9046
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 10:32 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, May 4, 10:32 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1032 AM CDT FRI MAY 4 2007 .UPDATE... THE FLOOD WATCH HAS BEEN CANCELLED. THE THREAT OF FLOODING HEAVY RAINS IN EXTREME SOUTHEAST LOUISIANA HAS DIMINISHED. && .PREV DISCUSSION... /ISSUED 402 AM CDT FRI MAY 4 2007/ DISCUSSION... THE MCS THAT HAS BEEN AFFECTING THE FORECAST AREA OVERNIGHT AND EARLY THIS MORNING HAS GRADUALLY BEEN WEAKENING AS THE UPPER TROUGH OVER THE LOWER MISSISSIPPI VALLEY BEGINS TO MOVE OFF TO THE NORTHEAST. ONE CLUSTER OF CONVECTION THAT CONTINUES TO PRODUCE SOME LOCALLY HEAVY RAIN WAS LOCATED SOUTH OF LAKE PONTCHARTRAIN. SCATTERED ADDITIONAL CONVECTION IS JUST BEGINNING TO DEVELOP IN THE WAKE OF THE EARLIER CONVECTION OVER EAST CENTRAL LOUISIANA AND SOUTHWEST MISSISSIPPI. ADDITIONAL CONVECTIVE DEVELOPMENT IS EXPECTED THROUGH THE DAY AS A MOIST AND UNSTABLE ATMOSPHERE REMAINS IN PLACE ACROSS THE FORECAST AREA ALONG WITH DIURNAL HEATING AND DIVERGENCE ALOFT. PLAN TO MAINTAIN THE FLOOD WATCH THROUGH NOON TODAY ACROSS THAT AREA OF THE FORECAST AREA SOUTH OF THE LAKE WHERE HEAVY RAIN CONTINUES EARLY THIS MORNING. THE FLOOD WATCH WILL BE LOWERED FOR THE REMAINING OF THE FORECAST AREA...BUT THUNDERSTORMS WITH LOCALLY HEAVY RAIN WORDING WILL BE MENTIONED IN THE FORECAST PACKAGE FOR TODAY. AS THE UPPER TROUGH PULLS OFF TO THE NORTHEAST RAIN CHANCES WILL DIMINISH CONSIDERABLY OVER THE WEEKEND AS UPPER LEVEL RIDGING BUILDS OVER THE MISSISSIPPI VALLEY AND EVENTUALLY MUCH OF THE EASTERN U.S. AS A DEEP UPPER TROUGH DIGS OVER THE WESTERN CONUS. THIS GENERAL PATTERN WILL CONTINUE INTO THE EARLY WORK WEEK WITH UPPER LEVEL RIDGING BEING MAINTAINED OVER THE AREA WHILE THE WESTERN TROUGH ONLY MAKES SLOW EASTWARD PROGRESS WHILE BECOMING LESS AMPLIFIED. ONLY ISOLATED TO SCATTERED CONVECTION IS EXPECTED OVER THE WEEKEND WITH PERHAPS A SOMEWHAT BETTER CHANCE FOR CONVECTION MONDAY AS A WEAK VORT MAX MOVES AROUND THE UPPER RIDGE AND AFFECTS THE AREA. DRIER AIR WILL WORK INTO THE AREA DURING THE MIDDLE OF THE WEEK AND PLAN TO ONLY MENTION ISOLATED CONVECTION DURING THAT PERIOD. RAIN CHANCES MAY INCREASE AGAIN TOWARD THE END OF THE WEEK AS THE UPPER TROUGH SHIFTS EAST. && .PRELIMINARY POINT TEMPS/POPS... MCB 82 67 86 66 / 50 20 30 10 BTR 83 68 87 68 / 50 20 30 10 MSY 83 71 87 71 / 50 20 30 10 GPT 83 70 84 69 / 50 20 30 10 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 25
Hazardous weather outlook, May 4, 11:00 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1100 AM CDT FRI MAY 4 2007 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-051200- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1100 AM CDT FRI MAY 4 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS AND HEAVY RAIN... SCATTERED THUNDERSTORMS CAN BE EXPECTED TODAY BEFORE DIMINISHING DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY WITH THE MAIN THREAT BEING ISOLATED DAMAGING THUNDERSTORM WINDS AND LARGE HAIL. IN ADDITION... SOME THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAIN THIS AFTERNOON THAT COULD RESULT IN MINOR FLOODING OF SOME ROADWAYS AND LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AND MONDAY WITH ISOLATED MAINLY AFTERNOON THUNDERSTORMS POSSIBLE SUNDAY AND TUESDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE NOT EXPECTED DURING THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY DUE TO THE POSSIBILITY OF SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL. CONTINUE MONITORING THE WEATHER FOR LATER STATEMENTS...WATCHES...AND POSSIBLE WARNINGS.
In the hours before
Local storm report, May 4, 9:12 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
912 AM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 AM HAIL KENNER 29.98N 90.25W
05/04/2007 E1.75 INCH JEFFERSON LA PUBLIC
GOLF BALL SIZED HAIL REPORTED AT CHATEAU ESTATES 730-800
AM BY PUBLIC THROUGH TV STATION
0745 AM HAIL 1 N LIVINGSTON 30.52N 90.75W
05/04/2007 E0.88 INCH LIVINGSTON LA LAW ENFORCEMENT
REPORTED BY LAW ENFORCEMENT
0745 AM HAIL KENNER 29.98N 90.25W
05/04/2007 E0.88 INCH JEFFERSON LA PUBLIC
NICKEL-SIZED HAIL REPORTED IN 4100 BLOCK OF LOYOLA
730-800 AM BY PUBLIC THROUGH TV
&&
25Local storm report, May 4, 9:47 AM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
947 AM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM FLASH FLOOD 10 NE SORRENTO 30.29N 90.75W
05/04/2007 LIVINGSTON LA EMERGENCY MNGR
FLASH FLOODING OF ANCILLARY ROADS REPORTED AROUND FRENCH
SETTLEMENT AND SOUTHERN LIVINGSTON PARISH
&&
25Local storm report, May 4, 11:40 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1140 AM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM FLASH FLOOD PORT ALLEN 30.45N 91.21W
05/04/2007 WEST BATON ROUGE LA EMERGENCY MNGR
REPORTS OF STREET FLOODING AND POSSIBLY 2 HOUSES FLOODED.
STORM SPOTTER ALSO REPORTED FLOODING IN MOTEL PARKING
LOT.
&&
25Special weather statement, May 4, 12:27 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1227 PM CDT FRI MAY 4 2007 LAZ060>064-070-041900- LOWER ST BERNARD-ORLEANS-ST CHARLES-UPPER JEFFERSON- UPPER PLAQUEMINES-UPPER ST BERNARD- 1227 PM CDT FRI MAY 4 2007 ...STRONG THUNDERSTORMS EXPECTED TO INCREASE OVER THE METRO NEW ORLEANS AREA THROUGH 200 PM... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS INCREASING OVER THE METRO NEW ORLEANS AREA...INCLUDING METAIRIE... CHALMETTE...KENNER AND BELLE CHASE. HOURLY RAINFALL RATES OF 1.5 TO 2.0 INCHES MAY CAUSE LOCALIZED FLOODING OF STREETS AND IN AREAS OF POOR DRAINAGE. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE METRO AREA DURING THE AFTERNOON. IN ADDITION GUSTY WINDS OF 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ACCOMPANY THE STRONGER THUNDERSTORMS. WHEN STRONG THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE THUNDERSTORMS PASS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT.
Special weather statement, May 4, 12:36 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1236 PM CDT FRI MAY 4 2007 LAZ040-041900- ST TAMMANY- 1236 PM CDT FRI MAY 4 2007 ...STRONG THUNDERSTORMS AFFECTING ST TAMMANY PARISH... AT 1229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO ST TAMMANY PARISH. THESE STRONG THUNDERSTORMS ARE MOVING TO THE EAST AT 10 MPH...AND WILL AFFECT AREAS IN AND AROUND MANDEVILLE...LACOMBE...AND SLIDELL THROUGH 2 PM. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WINDS GUSTING TO 50 MPH...HEAVY RAINFALL OF 2 TO 4 INCHES...AND FREQUENT CLOUD TO GROUND LIGHTNING. WHEN STRONG THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE THUNDERSTORMS PASS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT. LAZ049-050-057-058-041900- ASCENSION-LIVINGSTON-ST JAMES-ST JOHN THE BAPTIST- 1236 PM CDT FRI MAY 4 2007 ...STRONG THUNDERSTORMS AFFECTING THE RIVER PARISHES... AT 1229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR WHITEHALL IN LIVINGSTON PARISH. THIS THUNDERSTORM IS MOVING TO THE EAST SOUTHEAST AT 10 MPH...AND WILL AFFECT AREAS IN AND AROUND SORRENTO...LUTCHER...LAPLACE...AND WHITEHALL THROUGH THROUGH 2 PM. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING WINDS GUSTING TO 50 MPH...HEAVY RAINFALL OF 2 TO 4 INCHES...AND FREQUENT CLOUD TO GROUND LIGHTNING. WHEN STRONG THUNDERSTORMS ARE OCCURRING...MOVE INDOORS. DO NOT STAND BY WINDOWS. UNLESS IT IS AN EMERGENCY...AVOID USING TELEPHONES AND ELECTRICAL APPLIANCES UNTIL THE THUNDERSTORMS PASS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TELEVISION STATIONS...OR YOUR CABLE TELEVISION SERVICE PROVIDER FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER THREAT.
Local storm report, May 4, 12:55 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1255 PM CDT FRI MAY 04 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM TSTM WND DMG 5 NW PORT ALLEN 30.50N 91.27W
05/04/2007 WEST BATON ROUGE LA PUBLIC
TELEPHONE POLLS KNOCKED DOWN THIS MORNING
&&
25The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 10:56 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge | 25 min |
| May 4, 2:18 AM CDT | Special Marine Warning | LIX | 57 min | |
| May 4, 3:00 AM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 30 min |
| May 4, 3:15 AM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 2 hr |
| May 4, 4:22 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 38 min |
| May 4, 5:01 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 4, 5:05 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 25 min |
| May 4, 5:35 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 25 min |
| May 4, 5:37 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 23 min |
| May 4, 5:46 AM CDT | Special Marine Warning | LIX | 59 min | |
| May 4, 5:51 AM CDT | Severe Thunderstorm Warning | LIX | Saint John the Baptist | 24 min |
| May 4, 6:00 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge | 30 min |
| May 4, 6:38 AM CDT | Special Marine Warning | LIX | 67 min | |
| May 4, 6:46 AM CDT | Flash Flood Warning | LIX | Saint John the Baptist | 119 min |
| May 4, 7:42 AM CDT | Severe Thunderstorm Warning | LIX | Livingston | 33 min |
| May 4, 7:53 AM CDT | Special Marine Warning | LIX | 67 min | |
| May 4, 8:45 AM CDT | Flash Flood Warning | LIX | Livingston | 90 min |
| May 4, 10:39 AM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Livingston | 36 min |
| May 4, 11:03 AM CDT | Special Marine Warning | LIX | 87 min | |
| May 4, 12:08 PM CDT | Flash Flood Watch | LIX | East Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard, Saint Helena and 5 more | 6 hr |
| May 4, 12:19 PM CDT | Tornado Warning | LIX | Livingston | 26 min |
| May 4, 12:22 PM CDT | Special Marine Warning | LIX | 83 min | |
| May 4, 1:09 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 51 min |
| May 4, 1:12 PM CDT | Special Marine Warning | LIX | 93 min | |
| May 4, 1:59 PM CDT | Severe Thunderstorm Warning | LIX | Saint Bernard | 31 min |
| May 4, 2:27 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 48 min |
| May 4, 2:29 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans | 2 hr |
| May 4, 2:29 PM CDT | Flash Flood Warning | LIX | Jefferson, Orleans, Saint Bernard | 2 hr |
| May 4, 2:42 PM CDT | Special Marine Warning | LIX | 93 min | |
| May 4, 3:07 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 23 min |
| May 4, 4:10 PM CDT | Special Marine Warning | LIX | 2 hr |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.